Alert archive / California / Frost Advisories in 2012
Frost Advisory 19, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Dec 20, 2012, 2:18 PM PST. It took effect at Dec 21, 2012, 2:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2012, 2:18 PM PST (22:18 UTC)
- In effect from
- Dec 21, 2012, 2:00 AM PST
- Expired
- Dec 21, 2012, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
395 WWUS76 KLOX 202218 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 218 PM PST THU DEC 20 2012 ...SUB-FREEZING TEMPERATURES AGAIN TONIGHT INTO FRIDAY MORNING... .A COLD AND DRY AIR MASS WILL ONCE AGAIN BRING SUB-FREEZING TEMPERATURES TO PORTIONS OF THE REGION TONIGHT INTO FRIDAY MORNING...ESPECIALLY OVER THE CENTRAL COAST AND MOST COASTAL VALLEY AREAS. THE COLDEST TEMPERATURES WILL ONCE AGAIN OCCUR OVER THE INTERIOR VALLEYS...HOWEVER THOSE AREAS HAVE ALREADY RECEIVED TWO OR MORE FREEZES THIS SEASON. CAZ034>036-210630- /O.NEW.KLOX.FR.Y.0019.121221T1000Z-121221T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA YNEZ...SOLVANG 218 PM PST THU DEC 20 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST FRIDAY. * TEMPERATURES...TEMPERATURES WILL FALL TO BETWEEN 28 AND 32 DEGREES ACROSS WIND SHELTERED LOCATIONS LATE TONIGHT INTO EARLY FRIDAY MORNING. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ044>046-547-210630- /O.NEW.KLOX.FR.Y.0019.121221T1000Z-121221T1700Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 218 PM PST THU DEC 20 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST FRIDAY. * TEMPERATURES...TEMPERATURES WILL FALL TO BETWEEN 28 AND 32 DEGREES ACROSS WIND SHELTERED LOCATIONS LATE TONIGHT INTO EARLY FRIDAY MORNING...ESPECIALLY OVER THE OJAI AND WESTERN SAN FERNANDO VALLEYS. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KITTELL
3 follow-up statements
146 WWUS76 KLOX 210535 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 935 PM PST THU DEC 20 2012 ...SUB-FREEZING TEMPERATURES AGAIN TONIGHT INTO FRIDAY MORNING... .A COLD AND DRY AIR MASS WILL ONCE AGAIN BRING SUB-FREEZING TEMPERATURES TO PORTIONS OF THE REGION TONIGHT INTO FRIDAY MORNING...ESPECIALLY OVER THE CENTRAL COAST AND MOST COASTAL VALLEY AREAS. THE COLDEST TEMPERATURES WILL ONCE AGAIN OCCUR OVER THE INTERIOR VALLEYS...HOWEVER THOSE AREAS HAVE ALREADY RECEIVED TWO OR MORE FREEZES THIS SEASON. CAZ034>036-211400- /O.CON.KLOX.FR.Y.0019.121221T1000Z-121221T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA YNEZ...SOLVANG 935 PM PST THU DEC 20 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST FRIDAY... * TEMPERATURES...TEMPERATURES WILL FALL TO BETWEEN 28 AND 32 DEGREES ACROSS WIND SHELTERED LOCATIONS LATE TONIGHT INTO EARLY FRIDAY MORNING. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ044>046-547-211400- /O.CON.KLOX.FR.Y.0019.121221T1000Z-121221T1700Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 935 PM PST THU DEC 20 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST FRIDAY... * TEMPERATURES...TEMPERATURES WILL FALL TO BETWEEN 28 AND 32 DEGREES ACROSS WIND SHELTERED LOCATIONS LATE TONIGHT INTO EARLY FRIDAY MORNING...ESPECIALLY OVER THE OJAI AND WESTERN SAN FERNANDO VALLEYS. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KITTELL/SIRARD
723 WWUS76 KLOX 211332 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 532 AM PST FRI DEC 21 2012 ...SUB-FREEZING TEMPERATURES EARLY THIS MORNING... .A COLD AND DRY AIR MASS WILL ONCE AGAIN BRING SUB-FREEZING TEMPERATURES TO PORTIONS OF THE REGION EARLY THIS MORNING ESPECIALLY OVER THE CENTRAL COAST AND MOST COASTAL VALLEY AREAS. THE COLDEST TEMPERATURES WILL ONCE AGAIN OCCUR OVER THE INTERIOR VALLEYS...HOWEVER THOSE AREAS HAVE ALREADY RECEIVED TWO OR MORE FREEZES THIS SEASON. CAZ034>036-211700- /O.CON.KLOX.FR.Y.0019.000000T0000Z-121221T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA YNEZ...SOLVANG 532 AM PST FRI DEC 21 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURES...TEMPERATURES WILL FALL TO BETWEEN 28 AND 32 DEGREES ACROSS WIND SHELTERED LOCATIONS EARLY THIS MORNING. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ044>046-547-211700- /O.CON.KLOX.FR.Y.0019.000000T0000Z-121221T1700Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 532 AM PST FRI DEC 21 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURES...TEMPERATURES WILL FALL TO BETWEEN 28 AND 32 DEGREES ACROSS WIND SHELTERED LOCATIONS EARLY THIS MORNING ESPECIALLY OVER THE OJAI AND WESTERN SAN FERNANDO VALLEYS. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RAT
127 WWUS76 KLOX 211701 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 901 AM PST FRI DEC 21 2012 CAZ034>036-044>046-547-211815- /O.EXP.KLOX.FR.Y.0019.000000T0000Z-121221T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA YNEZ...SOLVANG...SANTA PAULA...FILLMORE... OJAI...PIRU...THOUSAND OAKS...NEWBURY PARK...MOORPARK... SIMI VALLEY...TOPANGA...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 901 AM PST FRI DEC 21 2012 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Dec 20, 2:00 PM PST, 18 minutes earlier.
Area forecast discussion, Dec 20, 2:00 PM PST, 18 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PST THU DEC 20 2012 .SYNOPSIS... AFTERNOON TEMPERATURES WILL WARM TO NEAR NORMAL BY FRIDAY. A SERIES OF COLD FRONTS WILL BRING PERIODS OF PRECIPITATION...AND BREEZY WINDS AT TIMES...AS THEY MOVE ACROSS THE REGION LATE FRIDAY NIGHT THROUGH MONDAY. DRY WEATHER IS EXPECTED CHRISTMAS EVE NIGHT AND CHRISTMAS DAY...FOLLOWED BY MORE UNSETTLED WEATHER. && .SHORT TERM (TODAY-MONDAY)... BREEZY OFFSHORE FLOW AND WEAK RIDGING ALOFT HAS BROUGHT SOME WARMING TO THE AREA...MOSTLY FELT OVER THE MOUNTAINS AND INTERIOR AREAS...THOUGH TEMPERATURES ARE STILL UNDER SEASONAL NORMALS. DESPITE THE WARMING...THE VERY DRY AIR AND LACK OF A MARINE LAYER WILL BRING ONE MORE ROUND OF VERY COLD TEMPERATURES TO MOST OF THE AREA TONIGHT...THOUGH A COUPLE OF DEGREES WARMER THAN THIS MORNING. A BORDERLINE FROST ADVISORY WILL BE ISSUED SHORTLY FOR THE COLDEST VALLEYS AND THE CENTRAL COAST. A LARGE 510DM LOW JUST OFF THE WESTERN CANADIAN COAST WILL MOVE LITTLE THROUGH THE WEEKEND...THEN PUSH TO THE EAST SUNDAY NIGHT INTO MONDAY. A LONG COLD FRONT CURRENTLY OVER NORTHERN CALIFORNIA WILL SLOWLY MOVE DOWN THE COAST TOMORROW...THEN STALL FOR 12-18 HRS. WHILE THE CORE OF THE WARM FRONTAL RAIN JUST AHEAD OF THE COLD FRONT WILL BE OVER MONTERREY COUNTY...THE FRINGES MAY STRETCH INTO NORTHERN SLO COUNTY...WHICH WOULD RESULT IN A LONG PERIOD OF LIGHT TO MODERATE RAIN AND POSSIBLE ACCUMULATIONS OVER 1 INCH. ANOTHER FRONT WILL PUSH DOWN THE COAST ON FRIDAY NIGHT...THEN MOVE THE STALLED RAIN DOWN THROUGH OUR AREA SATURDAY AND SATURDAY NIGHT...BRINGING MOSTLY LIGHT RAINFALL TO ALL AREAS. BUMPED THE POPS UP FOR SATURDAY NIGHT EVERYWHERE WITH GROWING CONFIDENCE IN ACCUMULATING RAINS...BUT AMOUNTS OUTSIDE OF THE CENTRAL COAST (0.50-1.25 INCHES) SHOULD BE LIGHT (0.10-0.33 INCHES). EXPECT GUSTY SOUTH WINDS ON SATURDAY ASSOCIATED WITH THE FRONTAL SYSTEM. DAYTIME TEMPERATURES WILL REMAIN COOL...BUT NIGHT TIME TEMPERATURES WILL BE MUCH WARMER THAN THE LAST FEW NIGHTS THANKS TO THE ADDED MOISTURE AND CLOUD COVER. A FEW SHOWERS MAY LINGER AROUND ON SUNDAY...BUT SOME SUN SHOULD POKE THROUGH. A LOW PRESSURE SYSTEM CURRENTLY SOUTH OF THE ALEUTIAN ISLANDS WILL QUICKLY PUSH INTO NORTHERN CALIFORNIA SUNDAY NIGHT INTO MONDAY...AND BRING ANOTHER ROUND OF MODERATE RAIN...BUT THIS TIME TO MOST OF THE REGION. AMOUNTS LOOK TO GENERALLY RANGE BETWEEN 0.50 AND 1.00 INCHES WITH LOCAL AMOUNTS UP TO 2.00 INCHES POSSIBLE. SNOW LEVELS WITH BOTH OF THESE SYSTEMS ARE NOT VERY LOW...WITH ANY SNOW ACCUMULATIONS LIKELY STAYING ABOVE 6000 FEET. GUSTY NORTHWEST WINDS WILL LIKELY FOLLOW MONDAY NIGHT...WHICH WILL CLEAR THINGS OUT AND KEEP ANY SHOWERS CONFINED TO THE MOUNTAINS...ALLOWING FOR GOOD WEATHER FOR AIRBORNE SLEIGH RIDE DELIVERIES. .LONG TERM (TUESDAY-THURSDAY)... CHRISTMAS DAY IS STILL LOOKING DRY WITH A LITTLE OFFSHORE FLOW AND MODEST RIDGING ALOFT...WHICH WILL HELP TEMPERATURES TO WARM CLOSE TO NORMAL FOR AT LEAST COASTAL AND VALLEY AREAS. THE CLEARING LOOKS BRIEF HOWEVER...AS HIGH CLOUDS AHEAD OF THE NEXT ROUND OF UNSETTLED WEATHER WILL START STREAMING IN LATE CHRISTMAS AFTERNOON. WEDNESDAY THROUGH THE END OF THE WEEK LOOKS UNSETTLED AND WET. TRYING TO TIME THE SYSTEMS TO FOLLOW IS A LITTLE TOO PREMATURE AT THIS POINT...BUT EXPECTING MOST AREAS TO GET SOME RAIN HEADING INTO NEXT WEEKEND. && .AVIATION...20/1800Z. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A 10% CHANCE OF LOW-LEVEL WIND SHEAR AND TURBULENCE AT COASTAL AND VALLEY TERMINALS OF LA COUNTY DUE TO GUSTY NE WINDS. KLAX...VFR CONDS EXPECTED THROUGH THE PERIOD. THERE IS A 10% CHANCE THAT EAST WINDS WILL EXCEED 10 KNOTS BETWEEN 18Z-21Z TODAY. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A 10% CHANCE OF LOW-LEVEL WIND SHEAR AND TURBULENCE THROUGH 12Z FRI. && .LOX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY (SEE LAXNPWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...KITTELL AVIATION...SMITH SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 20, 8:45 AM PST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 845 AM PST THU DEC 20 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-211400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 845 AM PST THU DEC 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY NORTHEAST WINDS WILL AFFECT PORTIONS OF LOS ANGELES AND VENTURA COUNTIES TODAY...WITH DIFFICULT DRIVING CONDITIONS. COLD TEMPERATURES EXPECTED AGAIN TONIGHT...WITH AREAS OF SUB-FREEZING TEMPERATURES POSING A THREAT TO OUTDOOR PLANT AND ANIMAL LIFE. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY COLD TEMPERATURES EXPECTED EARLY FRIDAY MORNING...WITH AREAS OF SUB-FREEZING TEMPERATURES POSING A THREAT TO OUTDOOR PLANT AND ANIMAL LIFE. UNSETTLED WEATHER IS ANTICIPATED FROM THIS WEEKEND THROUGH CHRISTMAS EVE. ONE WEAK STORM WILL MOVE ACROSS THE AREA FRIDAY NIGHT AND SATURDAY...BRINGING LIGHT PRECIPITATION. ON SUNDAY NIGHT AND MONDAY...A STRONGER SYSTEM WILL MOVE ACROSS THE AREA...BRINGING THE THREAT OF SIGNIFICANT PRECIPITATION TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON/RK
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:32 AM PST | Small Craft Advisory for Hazardous Seas | LOX | 4 days | |
| Dec 20, 2:33 PM PST | High Surf Advisory | LOX | 67 hr |
Nearby
Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.